Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS Buffalo, NY

January 5, 2016

NWS Buffalo, NY issued this small craft advisory at Jan 5, 2016, 3:23 AM EST. It took effect at Jan 5, 2016, 7:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 3:23 AM EST (08:23 UTC)
In effect from
Jan 5, 2016, 7:00 PM EST
Expired
Jan 6, 2016, 3:18 PM EST
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

806 
WHUS71 KBUF 050823
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EST TUE JAN 5 2016

LOZ044-045-051630-
/O.NEW.KBUF.SC.Y.0001.160106T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
323 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-051630-
/O.NEW.KBUF.SC.Y.0001.160106T0300Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
323 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY.

* WINDS...SOUTHWEST 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CHURCH
8 follow-up statements
140 
WHUS71 KBUF 051439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 AM EST TUE JAN 5 2016

LOZ044-045-052245-
/O.CON.KBUF.SC.Y.0001.160106T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
939 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-052245-
/O.CON.KBUF.SC.Y.0001.160106T0300Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
939 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
123 
WHUS71 KBUF 051747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EST TUE JAN 5 2016

LOZ042-043-060200-
/O.EXB.KBUF.SC.Y.0001.160106T0600Z-160106T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1247 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET MAINLY TOWARD THE OFFSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-060200-
/O.CON.KBUF.SC.Y.0001.160106T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1247 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-060200-
/O.CON.KBUF.SC.Y.0001.160106T0300Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1247 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
452 
WHUS71 KBUF 052334
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EST TUE JAN 5 2016

LOZ044-045-060745-
/O.CON.KBUF.SC.Y.0001.160106T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
634 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-060745-
/O.CON.KBUF.SC.Y.0001.160106T0300Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
634 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-060745-
/O.CON.KBUF.SC.Y.0001.160106T0600Z-160106T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
634 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
520 
WHUS71 KBUF 060237
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EST TUE JAN 5 2016

LOZ044-045-061045-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
937 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-061045-
/O.CON.KBUF.SC.Y.0001.160106T0300Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
937 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-061045-
/O.CON.KBUF.SC.Y.0001.160106T0600Z-160106T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
937 PM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
878 
WHUS71 KBUF 060525
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1225 AM EST WED JAN 6 2016

LOZ044-045-061330-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1225 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 15 INCREASING TO 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-061330-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1225 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-061330-
/O.CON.KBUF.SC.Y.0001.160106T0600Z-160106T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1225 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
030 
WHUS71 KBUF 060850
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EST WED JAN 6 2016

LOZ042-043-061000-
/O.CAN.KBUF.SC.Y.0001.000000T0000Z-160106T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
350 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LEZ040-041-LOZ044-061000-
/O.CAN.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
350 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ045-061700-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
350 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
051 
WHUS71 KBUF 061437
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EST WED JAN 6 2016

LOZ045-062245-
/O.CON.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
937 AM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET...HIGHEST NEAR THE SAINT LAWRENCE RIVER AND
  TOWARD THE INTERNATIONAL BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
675 
WHUS71 KBUF 062018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EST WED JAN 6 2016

LOZ045-062130-
/O.CAN.KBUF.SC.Y.0001.000000T0000Z-160107T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
318 PM EST WED JAN 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 11:40 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 4, 11:40 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1140 PM EST MON JAN 4 2016

.SYNOPSIS...
LAKE EFFECT SNOW SHOWERS WILL END TONIGHT AS HIGH PRESSURE BUILDS
ACROSS THE REGION. THIS HIGH WILL THEN PROVIDE DRY WEATHER THROUGH
THE REST OF THE WEEK WITH TEMPERATURES MODERATING TO ABOVE NORMAL
ONCE AGAIN.

&&

.NEAR TERM /THROUGH TUESDAY/...
REGIONAL RADARS AND SURFACE OBSERVATIONS THIS LATE EVENING
DISPLAY ONLY LIGHT SNOW SHOWERS OR FLURRIES FLYING SOUTH OF LAKE
ONTARIO. WITH LAKE EFFECT SNOW PARAMETERS DIMINISHING AND DRIER
AIR SETTLING INTO THE REGION THESE LAKE EFFECT SNOW SHOWERS SHOULD
CONTINUE TO DIMINISH THROUGH THE OVERNIGHT. IR SATELLITE IMAGERY
DISPLAYS A CLEAR SKY EAST OF LAKE ONTARIO WITH SURFACE
OBSERVATIONS SHOWING AIR TEMPERATURES FALLING BELOW ZERO AT THIS
HOUR.

TONIGHT WILL BE THE COLDEST OF THE WINTER SEASON SO FAR. LOWS WILL
DROP INTO THE HIGH SINGLE NUMBERS ACROSS LOWER ELEVATIONS WITH LOW
SINGLE NUMBERS ACROSS THE INTERIOR SOUTHERN TIER. EAST OF LAKE
ONTARIO WILL BE EVEN COLDER WITH NO LAKE EFFECT CLOUDS IN NORTHERLY
FLOW...WITH LOWS AROUND 10 BELOW.

ON TUESDAY...THE UPPER-LEVEL TROUGH THAT BROUGHT THE ARCTIC AIRMASS
INTO THE REGION WILL DEPART ALLOWING A RIDGE TO BUILD INTO THE AREA.
850MB TEMPS BETWEEN -6C AND -4C AND FULL SUN WILL RESULT IN HIGHS IN
THE 20S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A RIDGE OVER THE NORTHEAST US WILL PROVIDE THE REGION WITH DRY
WEATHER ALONG WITH A WARMING AIRMASS TUESDAY NIGHT THROUGH THURSDAY
NIGHT.  EXPECT NEAR NORMAL TO SLIGHTLY ABOVE TEMPERATURES FOR THIS
TIME OF YEAR...WITH HIGHS IN THE MID TO UPPER 30S AND LOWS MAINLY IN
THE 20S BUT COOLER IN VALLEYS.  SKIES SHOULD START OUT MOSTLY
CLEAR...BUT WITH AN EVENTUAL INCREASE IN THIN HIGH LEVEL CLOUDS ON
WEDNESDAY AND PROBABLY LOWER AND THICKER CLOUDS BY THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THERE IS SOME UNCERTAINTY TO THE TRACK OF THE NEXT SEVERAL
SYSTEMS...WITH WARM ADVECTIVE MOISTURE FRIDAY NIGHT AS A LOW MOVES
INTO THE CENTRAL GREAT LAKES REGION BY SATURDAY. ANOTHER SYSTEM
MOVES THROUGH SUNDAY NIGHT...AGAIN WITH SOME UNCERTAINTY ON THE
STRENGTH AND LOCATION OF THE SURFACE LOW PLACEMENT.

HOWEVER...THE PATTERN BEGINNING MONDAY AND POSSIBLY THROUGH A GOOD
PORTION OF NEXT WEEK LOOKS WELL SUITED FOR A POSSIBLE SIGNIFICANT
LAKE RESPONSE.  850MB TEMPERATURES DROP FROM AROUND BETWEEN -10C TO
-20C DEPENDING ON THE MODEL...DAY...AND FORECAST SHORTWAVE TROUGHS
NEXT WEEK WITH A WESTERLY OR SW FLOW...AGAIN DEPENDENT ON DAY AND
MODEL. AN UPPER LEVEL LONGWAVE TROUGH OR LOW NEAR JAMES BAY WITH A
RIDGE OVER THE WESTERN US IS SIMILAR THE OVERALL PATTERN OF THE PAST
TWO WINTERS...WITH HISTORICAL RESEARCH SHOWING THAT THIS PATTERN
SUPPORTS THE POTENTIAL FOR LONG-LIVED LAKE EFFECT EVENTS...ASSUMING
THE LOW LEVEL FLOW AND AVAILABLE MOISTURE DO NOT MEANDER TOO MUCH.
THIS NOTABLE PATTERN SHIFT HAS BEEN DISCUSSED HERE SINCE AT LEAST
SATURDAY.  WE WILL HAVE TO WADE THROUGH THE VARYING FORECASTS FOR
NEXT WEEKEND PRIOR TO THE COOL DOWN...BUT AS DISCUSSED IN EARLIER
DISCUSSIONS...THIS IS A CLEAR SIGNAL...SO CONFIDENCE FOR A LAKE
EFFECT EVENT...POSSIBLY A PROLONGED ONE...LOOKS REASONABLE WITH THE
USUAL UNCERTAINTY TOWARD LOCATION THIS FAR OUT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
FOR THE 06Z TAFS MVFR/IFR CIGS SOUTH OF LAKE ONTARIO WILL SLOWLY
IMPROVE AS DRIER AIR MOVES IN WITH VFR CONDITIONS DEVELOPING BY
AROUND 12Z.

KART WILL REMAIN CLR OVERNIGHT.

TUESDAY WILL BE VFR WITH LIGHT WINDS.

OUTLOOK...
TUESDAY NIGHT THROUGH FRIDAY...VFR.
SATURDAY...MVFR IN RAIN SHOWERS.

&&

.MARINE...
MODERATE NORTHERLIES WILL MAINTAIN SMALL CRAFT ADVISORY CONDITIONS
INTO EARLY TONIGHT ON THE SOUTH SHORE OF LAKES ERIE AND ONTARIO.
HIGH PRESSURE BUILDS OVER THE LOWER LAKES LATER TONIGHT WITH WINDS
DIMINISHING. WINDS WILL THEN BE LIGHT THROUGH THE REST OF THE WEEK
AS HIGH PRESSURE DOMINATES THE NORTHEAST STATES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANKLIN/HITCHCOCK
NEAR TERM...FRANKLIN/THOMAS
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...FRANKLIN/HITCHCOCK/TMA
MARINE...FRANKLIN/HITCHCOCK
Hazardous weather outlook, Jan 4, 1:11 PM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
111 PM EST MON JAN 4 2016

NYZ001>008-010>014-019>021-085-051815-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
111 PM EST MON JAN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
111 PM EST MON JAN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.